Results 1 to 2 of 2
Hot Flashes/Sweats while on Opiates and Muscle Relaxers
  1. #1
    starpup is offline New Member
    Join Date
    Sep 2008
    Posts
    1

    Default Hot Flashes/Sweats while on Opiates and Muscle Relaxers

    I am looking for some advice on how to conquer these severe Hot Flashes/Sweats episodes. I take Morphine Er, Oxycodone, Robaxin, Lyrica for pain associated with my neck and arm. While in the Air Force, I had a 800lb. aircraft fuel tank dropped on my back. This resulted in 3 different cervical surgeries at C6/C7. I have chronic pain and muscle spasms in my neck and right arm. @ 3 years ago, after a Dr. prescribed Fentanyl, which I had to stop due to severe reactions to it, I went back to the above medications. Since the Fentanyl was stopped, I now get these horrific, sudden Hot Slashes (HF's) and Sweating episodes. When they start, I am soaked in sweat in @ one minute. These episodes go on for several minutes. I get them everyday, 20-30 times a day. Also, my skin gets very hot to the touch, to the point that the small blood vessels have risen to the top of my skin and popped, leaving little reddish spots all over my body. I have had numerous Dr's do tests but no one seems to know what is causing these episodes. A few months ago, I found that I get a small bit of relief from using Naproxen and Aspirin, but have enough problems health wise without tearing my stomach up. Does anyone have any ideas on how to combat these issues? I would sure like to go a day without these HF's, they drain my energy, add to my irritability and cause bad fatigue. Its worse at night, can't sleep for more than about 30 minutes between episodes. (Stopping the medication is not an option, as the above Med's are the only ones I have found during the last 12 years of dealing with this pain, that works. I appreciate any help.
    P.S. Does anyone know of any studies related to this HF issue or Medical specialists that I could contact? I am desperate for some relief.

  2. #2
    Robert_325 is offline Diamond Elite
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    12,748

    Default starpup

    If you are having 20-30 of these hot flash sessions that you describe a day each lasting several minutes, plus the other symptoms ... I couldn't touch that with a ten foot pole. It would be impossible to take what you have said and give you any information that you could count on. This is just entirely too complicated for me. Perhaps someone else knows something I don't about this. There are so many factors possibly contributing to this. We can't tell if any of your meds are a cause, if perhaps it's related to a past surgery, a nerve related condition, something circulatory related, or whatever. There are just so many possibilities. I know drs have told you that. That's probably why you are here trying to get some answers, out of frustration it sounds like.

    You describe something that could be similar to a severe type of vasculitis with the condition on your skin. Again it's impossible to know, just a possibility based on your description of it. The chronic fatigue could be a symptom or it could be your reaction to the frustration of all this. All of this combined is something for specialists rather than a drug forum. We will try to be here for you if there is something we can help with or for support. Best of luck to you and God bless.

Similar Threads

  1. Suboxone and muscle relaxers
    By BentReality in forum Need to Talk?
    Replies: 4
    Last Post: 10-02-2009, 12:48 PM
  2. Effexor Useful for Hot Flashes
    By rusty in forum Latest Drug Related News
    Replies: 2
    Last Post: 12-31-2006, 08:06 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22